Wildfire, McClain
- When
- November 1, 11:00 AM CST to 4:00 PM CST
- Where
- McClain forecast zone
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
A wildfire burned roughly 400 acres near Newcastle, OK on the 18th. A barn and various farm equipment was burned by the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 400 acres near Newcastle, OK on the 18th. A barn and various farm equipment was burned by the blaze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 1, 4:54 AM CST, 6 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 454 AM CST Sun Nov 1 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 307 AM CST Sun Nov 1 2020 Slightly cooler today in the wake of weak cold front that is now exiting southern portions of our CWA. North-northeast winds will pick up across southern half of Oklahoma into northern Texas by late morning as mixing occurs, but should decrease during the latter half of the afternoon. With surface ridge settling over the region later today, southerly winds will actually return to far western Oklahoma by sunset. Those southerly winds will increase slowly overnight with light and variable winds elsewhere. && .LONG TERM... (Monday through Saturday) Issued at 307 AM CST Sun Nov 1 2020 A warming trend with gusty south winds expected through Wednesday. Cutoff low, currently off the coast of southern CA, progd by all models to get kicked eastward and deamplify Tuesday and Wednesday. As this occurs, we will have an increase in mid-high cloud cover which will likely shave a few degrees off of temperatures but still should be above average for early November. This progressive trough will also allow a very weak cold front to move into the region late Wednesday, with little more than a wind shift being the primarily sensible impact. Late Thursday and Friday, models are consistent in bringing a longwave trough from the northeast Pacific into the western U.S., with trough becoming higher amplitude over the weekend. With the latest runs of the GFS and ECM, they are in general agreement on the troughs evolution into the early part of next week. Downstream of the trough, increased southwest flow over the Rockies will induce lee cyclogenesis, resulting in gusty southerly winds and a favorable trajectory for low level moisture increase over the weekend. This will yield the introduction of PoPs for frontal showers and thunderstorms early next week. && .AVIATION... (12Z TAFS) Issued at 451 AM CST Sun Nov 1 2020 Light north winds will veer to the south Sunday night with a few high clouds expected. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 60 36 65 42 / 0 0 0 0 Hobart OK 62 36 68 41 / 0 0 0 0 Wichita Falls TX 65 38 68 40 / 0 0 0 0 Gage OK 62 40 72 42 / 0 0 0 0 Ponca City OK 58 35 66 41 / 0 0 0 0 Durant OK 64 38 65 40 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...01
Hazardous Weather Outlook National Weather Service Norman OK 314 AM CST Sun Nov 1 2020 OKZ004>048-050>052-TXZ083>090-021100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 314 AM CST Sun Nov 1 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, November 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929646.